Hail, Clinch
- When
- June 15, 6:21 PM EST
- Where
- Clinch County, 0.69 mi N of Homerville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.040, -82.750
Minor street flooding was also reported in Homerville.
An upper level trough was approaching from the Mississippi River Valley. Moisture values increased to near 2 inches of precipitable water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level trough was approaching from the Mississippi River Valley. Moisture values increased to near 2 inches of precipitable water. The combination of these ingredients and the sea breezes produced isolated severe weather in Clinch County Georgia during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 2:19 PM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 319 PM EDT SUN JUN 15 2008 .SHORT TERM...THUNDERSTORMS HAVE MOVED VERY SLOWLY EASTWARD AS THEY MET RESISTANCE FROM THE SEA BREEZE. HEAVY RAIN HAS OCCURRED WITH PWATS NEAR 2 INCHES. CLOUD COVER OVER THE INTERIOR FROM GNV TO ALMA HAS DELAYED ONSET OF CONVECTION BUT RECENT RADAR SCANS SHOW THE GULF COAST BREEZE IS BECOMING MORE ACTIVE FROM LIVE OAK TO OCALA AND SCT STORMS ARE DEVELOPING AHEAD OF THE SHORTWAVE TROUGH IN SE GA. A SHORTWAVE IS SITUATED ALONG THE COAST FL PANHANDLE COASTLINE. AS THIS FEATURE MOVES EASTWARD THRU THE EVENING...AN AXIS OF VORTICITY WILL STRETCH FROM THE GA COAST TO APALACHEE BAY. THE SHORTWAVE TROUGH IS NOT EXPECTED TO BUDGE FOR A WHILE AND MORE DISTURBANCES WILL PASS THRU THE BASE OF THE TROUGH PROVIDING LIKELY RAIN CHANCES FOR MOST OF THE AREA AGAIN MONDAY AS A WEAK COLD FRONT WASHES OUT TO OUR NORTH. THEN THE TROUGH IS EXPECTED TO LIFT NE OF THE AREA MON NIGHT AND DRIER AIR MOVE IN FROM THE NW ON TUESDAY. HOWEVER PWATS WILL REMAIN HIGH FOR THE SRN PORTION AND WILL GO WITH 40-50 PCT POPS TUE AFTN IN NE FL MAINLY FROM SEA BREEZE INTERACTIONS. ANOTHER FRONT WILL APPROACH FROM THE NW BUT MOISTURE WILL BE LIMITED (PWATS LESS THAN 1.5 INCHES) AND WILL KEEP LOW CHANCE POPS IN SE GA. .LONG TERM...WEDNESDAY THROUGH SUNDAY... UPPER TROUGH IS EXPECTED TO AMPLIFY OVER THE EASTERN U.S. THROUGH FRIDAY...BRINGING DRIER AIR INTO THE REGION IN THE NWLY FLOW ALOFT. RAIN CHANCES WILL BE REDUCED WITH LESS THAN 20 PCT IN SE GA AND LOW CHANCE SOUTH OF I-75. BY THE WEEKEND ANOTHER SERIES OF SHORTWAVE DISTURBANCES IS POSSIBLE AS PROGGED BY THE LATEST GFS. TIMING WILL UNDOUBTEDLY CHANGE DURING THE WEEK AND WILL KEEP CHANCE POPS AREA-WIDE FOR SATURDAY. MEX GUIDANCE SUGGESTS MINS WILL BE A TAD COOLER THAN CLIMO AND MAX TEMPS NEAR CLIMO. && .AVIATION...TEMPO IFR STILL POSSIBLE AT ALL SITES THROUGH THIS EVENING DUE TO +TSRA. MICROBURSTS WILL CONTINUE NEAR TERMINALS SO WILL CONTINUE TO VRB WINDS AND GUSTS UP TO 35 KTS POSSIBLE. TEMPO MVFR IN BR NEAR SUNRISE ESPECIALLY WHERE RAINS FALL TODAY. ANOTHER ROUND OF CONVECTION POSSIBLE TOMORROW. && .MARINE...NO HEADLINES ANTICIPATED. PREVAILING OFFSHORE FLOW WILL CONTINUE THROUGH TUE AS A WEAK FRONT STALLS AND BECOMES DIFFUSE OVER THE AREA. WED HIGH PRESSURE WILL REBUILD OVER THE REGION FROM THE NW CONTINUING OFFSHORE FLOW. SLY SURGES POSSIBLE AT NIGHT WITH SPEEDS NEAR 15 KTS. SEAS 3 FT OR LESS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 70 94 / 70 60 30 20 SSI 74 86 74 89 / 60 60 40 20 JAX 70 89 71 92 / 60 60 50 40 SGJ 72 86 73 89 / 60 60 50 50 GNV 68 89 70 92 / 60 60 50 50 OCF 69 90 70 91 / 60 60 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EDT SUN JUN 15 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 500 AM EDT SUN JUN 15 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE NUMEROUS THUNDERSTORMS OVER THE AREA BY AFTERNOON. THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO A SLOW EASTWARD MOTION. ALSO...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THAT WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT SUN JUN 15 2008 GAZ149-150-163-152300- ATKINSON-CLINCH-WARE- 628 PM EDT SUN JUN 15 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH... SOUTHEASTERN ATKINSON AND WESTERN WARE COUNTIES FOR STRONG WINDS... SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MILLWOOD...OR 10 MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 12 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MILLWOOD...COGDELL... WARESBORO...MANOR...WAYCROSS AND NEEDHAM THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 629 PM EDT SUN JUN 15 2008 GAZ163-152300- CLINCH- 629 PM EDT SUN JUN 15 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLINCH COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF DU PONT...OR 5 MILES SOUTHEAST OF LAKELAND...MOVING EAST AT 11 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND DU PONT THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 PM EDT SUN JUN 15 2008 GAZ150-163-152330- CLINCH-WARE- 700 PM EDT SUN JUN 15 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT... AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DU PONT TO HOMERVILLE...MOVING EAST AT 14 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE... MANOR...COGDELL AND ARGYLE THROUGH 730 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 709 PM EDT SUN JUN 15 2008 GAZ150-152-164-152345- BRANTLEY-CHARLTON-WARE- 709 PM EDT SUN JUN 15 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON...BRANTLEY AND EASTERN WARE COUNTIES FOR STRONG WINDS... SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF RACE POND...OR 12 MILES SOUTH OF HOBOKEN...MOVING NORTHEAST AT 22 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR... HICKOX...RAYBON AND NAHUNTA THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT SUN JUN 15 2008 GAZ150-163-152345- CLINCH-WARE- 710 PM EDT SUN JUN 15 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ARGYLE TO 3 MILES EAST OF DU PONT...MOVING EAST AT 22 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMERVILLE...DU PONT...ARGYLE AND MANOR THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL HOMERVILLE 31.04N 82.75W
06/15/2008 E0.75 INCH CLINCH GA TRAINED SPOTTER
REPORTS OF MINOR STREET FLOODING IN HOMERVILLE AS WELL.
&&
JHESSThe national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Minor street flooding was also reported in Homerville.
A tree was blown down on a power line at 141 Wireglass Extension.
Power lines were blown down on West Plant Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101141, 101142, 101143, 101144.